MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK, AUTO GAS FILL; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK, AUTO GAS FILL; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751014
Medical Device Problem Codes Suction Problem (2170); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that aspiration failure and suction issue occurred during surgery.The surgery was completed after replacing the product with another one.The procedure type was unknown.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The auto gas fill (agf) pak was returned and visually inspected.The rear stop spacer was securely fastened to the rear adaptor.The silicone seal lips on the agf plunger sat evenly on the rear adaptor.The slot of the seal tabs was aligned to the rear adaptor slot.A calibrated console representing the current software version was used to test the sample.The sample was connected and properly recognized by the console; however, the sample failed in purging and a hissing sound occurred from the agf front assembly.Upon further evaluation, it was observed that solvent was not fully applied on the tubing insertion, causing an air leak and preventing the plunger from purging.The root cause is consistent with a manufacturing error where insufficient solvent was applied to the tubing insertion; thus, preventing the auto gas fill (agf) pak from purging as intended.This complaint has been reviewed and it is determined that no further actions will be pursued at this time.No adverse trends have been observed associated with the reported product and event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis by the product team.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK, AUTO GAS FILL
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18137786
Report Number1644019-2023-01617
Device Sequence Number7992163
Product Code LRO
UDI-Device Identifier00380657510146
UDI-Public00380657510146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number8065751014
Device Lot Number15PKVA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown